Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
Chrissy

What Causes Rapid Progression Of Symptoms?

Recommended Posts

When I first got diagnosed with Dysautonomia I was told I had an unusually rapid progression (from no symptoms to 2 pages of symptoms in 3 months). I recently went from an occasional tic to full blown seizures/muscle twitches in less than a year. I'll find out the specifics of what's causing the seizures and if the muscle twitches are related or yet something else. And now I went from double severely sprained ankles to hypermobile joints (knees, wrists, shoulders, back, spine, and elbows) in a month and the pain, cracking, and popping keeps spreading. They are calling it connective tissue disorder and I have an appointment with a rheumatologist in November. I hope my body can hold out that long. Does anyone else feel their symptoms are speeding up instead of slowing down? Am I doing something to make me suseptable to rapid progression? I can't figure it out and none of the doctors are any help.

Share this post


Link to post
Share on other sites

My symptoms initially came on rapidly and became severe. I believe POTS can either occur like this, or slowly. It probably depends on the cause of your POTS too (viral, pregnancy, EDS, etc).

I'm sorry there are more questions than answers. But I completely doubt there is anything you are doing to make it worse.

I hope the new doctor can help you with treatment so that your symptoms can improve.

Share this post


Link to post
Share on other sites

Hi Chrissy-

I have an unorthodox idea behind what might be causing your rapid progression of symptoms & if I'm right; they might be reversible. Degranulating mast cells can cause connective tissues to become more permeable. Mast cells ARE by definition connective tissue cells. More and more studies are even linking overactive mast cells to dissections and aneurysms.

I have found a significant subset of patients that suffer from mast cell disease, connective tissue disease, and autonomic dysfunction, like POTS. From reading your history, I see that you are already taking an OTC H-1 and H-2 which should be of some help. I'm wondering of you could benefit from stronger doses or even adding an anti-leuketreine, like singulair. I was suffering from what I describe as a low-grade anaphylaxis for years until I added nightly atarax, 25 mg in addition to my AM ranitidine and zyrtec. The strong H-1 at night really helped settle my symptoms down and prevent attacks during the day.

I remember reading about a patient (with the triad described above) talking about how her sacro-iliac joint, and other joints would constantly sublux and even pop out of joint when her mast cells were acting up.... Oh, those of us with the triad I describe above also tend to have pituitary issues. I see you've had yours removed.

In your history, I read about asthma and how you had trouble breathing following an episode. Wonder if benadryl/zyrtec/atarax could have helped. Your muscle jerking isn't necessarily consistent with mast cell disorders, but I've gotten like that during anaphylaxis because my BP got so low.

Maybe read about mast cell activation disorder (MCAD) at The Mastocytosis Society and see if you think it might fit: http://tmsforac.ipower.com/dev/archives/179

All the best-

Julie

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...